advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Depression from Dexamethasone Injection?

I had a transforaminal epidural injection using Dexamethasone on Tuesday. Fast forward to today and I am in a black depression. I take five psychiatric medications, including two anti-depressants, so I can't imagine my meds just magically stopped working.

Anyone else have depression after an injection? How long did it last for you? I'm really disappointed about this and hope it doesn't interfere with my psych meds for too long. I've seen that depression is a side effect of Dexamethasone but I haven't seen the duration of it. You'd think the surgeon and/or PM doc would have actually read the three page medical histories they made me fill out, and seen my psychiatric history that includes severe clinical depression. Warn me or something?
____________________________________________
(see profile for medical details)

I *heart* my TENS unit.
advertisement

Comments

  • ShmooeySShmooey Posts: 89
    edited 03/10/2014 - 6:24 AM
    Just wanted to update this in case anyone else is experiencing increased depression after steroid injection.

    My psychiatrist says that the injections can definitely cause havoc with depression until they settle in. In my case, I have been medicated long-term, but still felt that old depression creep back in. It made me even more grateful for Effexor and Wellbutrin!

    Anyway, even though pain management said there's little risk of that since the injections are localized, the psychiatrist asked me first when I told him I'd had one and confirmed that patients can get a spike in their depression.
    ____________________________________________
    (see profile for medical details)

    I *heart* my TENS unit.
  • EMS GuyEEMS Guy Posts: 1,557
    edited 03/16/2014 - 3:47 AM
    I've never had depression from steroid shots but I do get sinus tachycardia (rapid heart rate) from them. I can be laying in bed and my pulse rate will be 150. Which FYI, it you take a beta blocker a pulse of 150 is not comfortable!
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • advertisement
Sign In or Join Us to comment.